Health QuestionsCategory: MedicationsLosing the weight.
Anonymous asked 3 years ago

I’m taking 3500mg of Depakote ER and 350mg of Lamictal, having ramped over the past year.
 
This would easily explain why my 6’2″ frame has gone from a respectable 180 pounds in January to a very, very not-respectable 250 pounds. 70 pounds in 12 months is not very good for the walllet, let alone the psyche. The $300 suit I bought for a June wedding is impossible to wear now. Sad
 
Has anyone found any real methods to shake the Depabloat? I’m a vegatarian, eat very well, watch my caloric intake, and exercize moderately, but cannot shake the weight. Moreover, I’m still gaining weight. I’ve been keeping tabs on it, and I’m still gaining an average of something near 1.25 pounds per week.
 
Is this something I’m just going to have to live with, and does the weight gain eventually stabilize? Mine’s been a constant climb. I’m terrified of seeing 300 pounds on the scale, but at this rate, I’m going to see it sometime next year.

15 Answers
Kassiane answered 3 years ago

Re: Losing the weight.
Exercise might work better than diet, based on what I’ve seen (kids v. adults. none of this being me. I cant keep weight on to save my life).
 
I know, no one wants to hear that, restricting calories is easier and less messy.
 
And, of course, diet can be done wrong. If it isn’t right for your metabolism they can be downright counterproductive.
 
Kassiane

Anonymous answered 3 years ago

Re: Losing the weight.
I’ve been pretty much going to the gym daily, doing both cardio and weight training, and my body is still giving me the finger. I got lucky with the dietician; my mom.
 
So I’m going to increase my workouts and see if I can at least hold the weight at bay. Or double my cardio compared to weight training. We’ll see how it goes. Updates as they come. Smiley

StrungOutOnLife answered 3 years ago

Re: Losing the weight.
I found a three-year-old open-label study on the use of metformin (a drug for Type II diabetes) for psychotropic (a word broad enough to cover olanzapine, risperidone, quetiapine, and a valproate (they never specified for any of the patients)) drug induced weight gain. It was pretty effective. Only one person quit over the diarrhea effect, and that was almost certainly because he was in diapers and had to sit on a bus for two hours each weekday in order to participate.

kawaiicatty answered 3 years ago

Re: Losing the weight.
Exactly what I was going to reccomend! Cheesy
My GYN put me on metformin (Glucophage, as I believe it’s also called) right when I got off of depakote and I lost a pretty good amount of weight on it. I was prescribed it for polycystic ovary syndrome tho. When I got off of it, I got on prozac, and promptly gained some of the weight back. But I’ll be getting back on Glucophage when I go in for my next exam.  
 
~Brooke

StrungOutOnLife answered 3 years ago

Re: Losing the weight.
Quote from kawaiicatty on 17. Dec 2005 at 14:27:

Exactly what I was going to reccomend! Cheesy
My GYN put me on metformin (Glucophage, as I believe it’s also called) right when I got off of depakote and I lost a pretty good amount of weight on it. I was prescribed it for polycystic ovary syndrome tho. When I got off of it, I got on prozac, and promptly gained some of the weight back. But I’ll be getting back on Glucophage when I go in for my next exam.

~Brooke

Why did you go off of the Glucophage?